[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IP] dot hemmorages

Hi, Joni,

I sympathize with your feelings, but I don't think you need to be stressing 
about the 'complications' bogeyman just yet.  At least your doctor called 
them 'dot hemmorages' -- my various opthamologists called them 'little spots' 
 for years. This is not the same thing as diabetic retinopathy, and you are not
going to go blind or need laser treatments for dot hemmorages by themselves.  
They really do happen and get re-absorbed, and the doctor will keep an eye on 
them for you and let you know if they 'graduate' so to speak to something you 
have to do something about.

On the other hand, it sounds like you need to get your basal and bolus rates 
straightened out.  If you are high every morning, and correct for it like they 
tell you to and go up and down all day, then one or the other (or probably 
both) need adjusting.  This is something that your doctor and/or Diabetes 
Educator need to know about so they can help you get things more stable.  For 
one thing, you'll feel better all-around if you get blood sugar on more of an 
even keel.

 It doesn't sound like you are doing anything wrong (as in you are in denial and
refusing to take care of yourself), but it does sound like you need some help 
getting your rates adjusted.  If you've had diabetes for only 2 years and been 
on the pump most of that time, it would not be uncommon for basals and boluses 
 that worked fine when they were first set not to be the best possible rates

 As for going back to shots, I've been there, done that, don't recommend it. If
you are getting the wrong amount of insulin at the wrong time (that is, your 
rates need to be adjusted) it will be harder, not easier, to figure out and 
correct on shots.

Sorry this is so long.  Hang in there!
Kathy Trondsen
> I had my dilated fundus photo exam the other day, and the Dr. found a 
> few small dot hemmorages on my left retina.  He said not to be overly 
> concered about it because they can come and go in diabetics.  Well, I am 
> concerned.  I've been diabetic I for 2 yrs, have been on the pump for 
> most of that time and already have complications.  I really bums me out. 
>  My control is not the greatest.  In fact, I feel at a loss most of the 
> time.  I just bought the " Pumping Insulin" book, read a few chapters 
> and it's pretty much foreign language to me.  I never have tested all of 
> my basal rates individually, although I run on 6 different ones  per 
> day.  I have high, high 's in the AM every morning and up and down all 
> day.  I hate wearing my pump but know that it's better for me than 
> shots, but I feel like if I already am manifesting complications, I 
> might as well go back on shots.  Or, quit bieing so GD lazy and start 
> doing the necessary things.  I'm so overwhelmed.  Just needed to vent.
> Thanks
> Joni dx'd 2/01, age 25
> ----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact:
> HELP@insulin-pumpers.org
for HELP or to subscribe/unsubscribe, contact: